Jump to content
Sclero Forums
Vee

Anyone Experience This?

Recommended Posts

Hi All,

 

Some of you might remember that I was on Cyclophosphimide almost 2 years ago. Well at that time, my doctor told me that if I was having ANY premenopausal symptoms that the cyclo would throw me into full blown menopause. Well, true to his word, I started the chemo in Jan. of 2006 and my cycles stopped in March. That wasn't the worst thing that ever happened to me! :P Anywho, just last Thursday on Thanksgiving day, I wasn't feeling up to par, and I just chalked it up to the holiday rush, so I just went on with my day best I could. Then in the middle of the night, BAM, I "started" with a BANG! It's been pretty heavy up until this morning, so I was starting to worry a little, but I think it's just a regular type cycle. I had a gyno appt, last month, and she put me on some estrogen creme, but I keep forgetting that I have it and have only used it maybe five times, and the dose that I use is only the size of a pea, so I don't think that is enough to start this all over again. I have to go back and see her in a couple of weeks, but thought I'd get some input from the "experts". Yes that's you guys :D . Any thoughts on this one?


Happy people don't have the best of everything, they just make the best of everything they have!

 

Warm and Happy to you! Vee

Share this post


Link to post
Share on other sites

WOW - Almost two years later! That's a bummer! I think the longest gap I had was eight months which was frustrating because then you have to start the clock all over again. It's been a year and a half since my last period. I hope I don't start up again. I kind of like not having to deal with it.

 

The cyclo could have started you into a false menopause but I didn't see anything at the ACR site. Here is a link to Patient Information on cyclophosphamide. Let us know if you find out anything. Who knows, it could happen to any of us (except the guys of course :lol: )

 

Big Hugs,


Janey Willis

ISN Support Specialist

(Retired) ISN Assistant Webmaster

(Retired) ISN News Director

(Retired) ISN Technical Writer for Training Manuals

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi,

When I started cyclophosphamide, it really screwed my cycles up too. At that time I was 28. I have periods now, but have had as long as a year between cycles. My hormone level was checked and it was normal. Then right after that I had a period. My cycles are completely short and weird. So, all of this to say, that sounds kinda normal.

Denelle

Share this post


Link to post
Share on other sites

Hi Vee, I'm not on any drugs that would cause menopause, just going through it on my own clock but I've had no periods up to 7 months and then Bam! When I went to Hawaii last year I'd been 7 months off andI thought that was it but as soon as I got there I started. Dang! Never fails! This year I missed 6 months.

 

They say to mention it to the Dr. if you've been off more than a year and then you start back. Maybe like Janey mentioned it was a false menopause.

 

Thanks again for the help with the G.P.S. I think we're looking at the same brand you bought.

Hugs, Piper

Share this post


Link to post
Share on other sites

Hi Vee,

My doctors even went so far as to do a D & C to see if I would restart my peroids. After that I only had two more about 9 months apart. Then once or twice a bit of spotting. Nothing to speak of. I was completely through menapause by 48. From 46 to 48 I didn't have any signs of peroids. My doctors said if you have gone two years you are through menapause. Now the fun begins with the additional weight gain and hot flashes at times. Joing our merry group. Sheryl


Strength and Warmth,

Sheryl

 

Sheryl Doom

ISN Support Specialist

(Retired) ISN Chat Moderator

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi guys,

I was on cyclo but all I got was thinning hair and fatigue! I guess I am too young to enjoy a few "quiet months!"

 

Vee, I hope this is a fluke for you.....

 

Hugs,

Lisa


Lisa Bulman

(Retired) ISN/SCTC List Coordinator

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Assistant News Guide

(Retired) ISN Fundraiser

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Thank you all for your responses.

 

Janey thanks for the link, and I LOVE your picture. It is adorable! And yes, I was enjoying not having to deal with it, especially with 3 other girls in the hours, this gets pretty expensive. I told Dave we'll have to get some stock in women's products! :P

 

Denelle, How many years ago did you take the cyclo? And does your doctor say that this is normal after taking it?

'

Piper, sorry to hear your Hawaii vacation had that sort of damper put on it. Bummer! As far as mentioning it to the doctor, I'll do just that. I have a re-do with my gyno on the 18th. Think I'll drop a line with my sclero specialist too, since I'm not due to go back til April. I started menopausal symptoms when I was 38, so I've been at the hot flashes and night sweats for some time, I'm now 45.........wow, did I say 45? when did that happen? :huh: and good luck with the gps. We've been playin' with ours, it's pretty cool. I hope you look into geocaching, it's a total blast.

 

Sheryl, I've been a member of that group a little longer than I care to be. Hot flashes, night sweats, and weight have been a problem for along time now! But this is more than spotting, and it's making me tired. I think it's depleting my iron supply! I'll have to open a can spinach or something :P

 

Thanks again for the imput! I truley appreciate it!


Happy people don't have the best of everything, they just make the best of everything they have!

 

Warm and Happy to you! Vee

Share this post


Link to post
Share on other sites

Vee,

 

Hey Girl... I feel bad for ya. It's tough enough... going through menopause, but to experience what you have is even less nice.

 

You take care, now... okay?

 

...and I agree with you about Janey's picture...really darlin'!

 

Hugs,

Susie


Special Hugs,

 

Susie Kraft

ISN Support Specialist

ISN Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Not to scare you or anything, but if you have really been in menopause and have started bleeding again, it can be something more serious. My old gynecologist told me that post-menopausal bleeding can (and did for me) indicate endometrial cancer. I had been 'dry' for more than five years when I started again. Please do have it checked out.


Warm wishes,

Jefa

 

Carrie Maddoux

(Retired)ISN Sclero Forums Support Specialist

(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×